Alert archive / Texas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 2, NWS Austin/San Antonio, TX

March 12, 2025Fayette County, Lee County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 12, 2025, 7:50 PM CDT for Fayette County, Lee County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 12, 2025, 7:50 PM CDT (00:50 UTC)
Expired
Mar 12, 2025, 8:20 PM CDT
In force
30 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fayette County, TX, Lee County, TX

The radar

The Ft Hood radar (KGRK), 94 km from the middle of the area, began a volume at 00:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2025-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 298 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2025-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
298 J/kg
Mixed-layer CIN
-332 J/kg
Mixed-layer LCL
1672 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
-37 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

732 
WUUS54 KEWX 130050
SVREWX
TXC149-287-130130-
/O.NEW.KEWX.SV.W.0002.250313T0050Z-250313T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
750 PM CDT Wed Mar 12 2025

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Southeastern Lee County in south central Texas...
  Northeastern Fayette County in south central Texas...

* Until 830 PM CDT.

* At 750 PM CDT, a severe thunderstorm was located near Giddings,
  moving southeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Giddings, La Grange, Fayetteville, Round Top, Carmine, Serbin,
  Northrup, Rutersville, Warrenton, Ledbetter, Waldeck, Rabbs
  Prairie, Ellinger, Warda, Walhalla, Willow Springs, Winedale, Rek
  Hill, and Nechanitz.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 2978 9673 3005 9702 3024 9702 3019 9675
      3016 9679 3014 9677 3015 9671 3017 9669
      3015 9668 3014 9665 3013 9665 3011 9663
      3008 9663 2996 9657
TIME...MOT...LOC 0050Z 304DEG 35KT 3009 9691 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CP
2 follow-up statements
459 
WWUS54 KEWX 130107
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
807 PM CDT Wed Mar 12 2025

TXC287-130116-
/O.CAN.KEWX.SV.W.0002.000000T0000Z-250313T0130Z/
Lee TX-
807 PM CDT Wed Mar 12 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEE COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 2978 9673 3004 9701 3011 9685 3016 9679
      3014 9677 3015 9671 3016 9669 3015 9669
      3014 9665 3012 9664 3008 9663 3006 9662
      3004 9662 2996 9657
TIME...MOT...LOC 0106Z 302DEG 26KT 3004 9680 

$$

TXC149-130130-
/O.CON.KEWX.SV.W.0002.000000T0000Z-250313T0130Z/
Fayette TX-
807 PM CDT Wed Mar 12 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN FAYETTE COUNTY...

At 806 PM CDT, a severe thunderstorm was located near Round Top, or 9
miles northeast of La Grange, moving southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
La Grange, Fayetteville, Round Top, Carmine, Rutersville, Warrenton,
Ledbetter, Waldeck, Rabbs Prairie, Ellinger, Warda, Walhalla, Willow
Springs, Winedale, Rek Hill, and Nechanitz.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2978 9673 3004 9701 3011 9685 3016 9679
      3014 9677 3015 9671 3016 9669 3015 9669
      3014 9665 3012 9664 3008 9663 3006 9662
      3004 9662 2996 9657
TIME...MOT...LOC 0106Z 302DEG 26KT 3004 9680 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Platt
759 
WWUS54 KEWX 130120
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
820 PM CDT Wed Mar 12 2025

TXC149-130129-
/O.CAN.KEWX.SV.W.0002.000000T0000Z-250313T0130Z/
Fayette TX-
820 PM CDT Wed Mar 12 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FAYETTE COUNTY IS
CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail and
gusty winds are still possible with this thunderstorm.

LAT...LON 2978 9673 3004 9701 3011 9685 3016 9679
      3014 9677 3015 9671 3016 9669 3015 9669
      3014 9665 3012 9664 3008 9663 3006 9662
      3004 9662 2996 9657
TIME...MOT...LOC 0119Z 304DEG 35KT 2996 9667 

$$

Platt

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 7:00 PM CDT, 50 minutes earlier.

Area forecast discussion, Mar 12, 7:00 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
700 PM CDT Wed Mar 12 2025

...New AVIATION...

.UPDATE...
Issued at 555 PM CDT Wed Mar 12 2025

Rainfall chances were increased mainly along and north of US 290 east
of I-35 for this evening. The Pacific front has caught up to a dry
line, and the added lift has allowed for the development of a line of showers
and isolated thunder just east of I-35. Rainfall amounts are
expected to remain light as the subcloud layer remains dry, but rain
could be briefly heavy as showers move east towards slightly higher
dew points. Thunder will be favored farther east where more
instability is available.

&&

.SHORT TERM...
(Tonight through Thursday night)
Issued at 140 PM CDT Wed Mar 12 2025

- Critical to extreme fire weather conditions this afternoon into
  this evening
- Well above normal temperatures continue with no rainfall in sight.

For the start of the forecast period tonight the gusty winds we had
late this afternoon and early evening look to subside after sunset, with
many locations dropping under 10mph overnight. Thus, the fire
weather concerns we had earlier this afternoon and early evening
should become minimal late this evening. RH values continue to drop
throughout the day tomorrow into the 10-15% range. The one change
that will limit the fire potential tomorrow is the reduced wind
speeds compared to today with lighter winds under 10 mph. Thus, even
though it will be hot(for this time of year) we wont have quite the
fire danger we had today, in fact it should be pretty minimal for
Thursday and even Thursday evening.

Regarding temperatures, we should see lows stay elevated this
evening as the winds try to decouple with lows in the 50s and 60s.
Highs for Thursday look to hit the 90 degree mark once again which
for most locations this is almost 20 degrees above normal for early
to mid March. Lows Thursday night look to be a touch warmer, mainly
in the 60s as winds switch from westerly back to southerly. No rain
is expected through the period except the very slight chance(10-15%)
of a rogue thunderstorm northeast of Austin late this afternoon and
evening. If a rogue storm develops, conditions would be favorable for
the storm to become strong to severe. SPC has continued to clip
portions Williamson and Lee counties in a Level 1 out of 5 risk for
severe storms for their day 1 outlook, with hail and damaging wind
gusts the main threats. Again, this is a very low probability, and
the majority of model runs have the convection forming much farther
east.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 140 PM CDT Wed Mar 12 2025

.Key Messages...

- Critical fire weather conditions across portions of the area Friday
  and Saturday
- Slightly cooler this weekend before temperatures warm back up
- Lack of rain continues; additional fire weather concerns next week

The next upper level low ejects out into the central Plains Friday
along with a powerful and deepening surface low. This will drag
another dryline into the area during the day on Friday, as far east
as potentially the inland Coastal Plains before a developing sea-
breeze pushes inland in the early evening. A Pacific cold front also
works into the southern Edwards Plateau in the afternoon before
slowing temporarily in the evening. Behind the dry line, and
especially the Pacific cold front, effective mixing of higher
momentum aloft downward to the surface will result in breezy
conditions, and when combined with the low humidity will result in
critical fire weather conditions. (see fire weather section below)

A secondary surge is forecast to push the Pacific cold front
through the region late Friday night into Saturday morning. There are
a few models generating some very light precipitation along the front
near and east of the I-35 corridor overnight, where low level
moisutre temporarily recovers behind the sea-breeze. Chances of this
are very low, less than 10%. Breezy and dry conditions are expected
areawide on Saturday with another critical fire weather day. (see
fire weather section below) Slightly cooler conditions are forecast
over the weekend behind the front.

A southerly flow re-develops on Monday across the region, becoming
gusty across the Rio Grande Plains and southern Edwards Plateau.
Moisture recovery will be delayed, and this will result in potential
elevated fire weather conditions. Another Pacific cold front is
forecast to move through the region next Wednesday, with additional
fire weather concerns behind it.

&&

.AVIATION...
(00Z TAFS)
Issued at 649 PM CDT Wed Mar 12 2025

Showers with isolated thunderstorms were observed along a front from
T35 to AUS moving east at 25 kt. This rain is expected to shift east
of GYB and move out of the Coastal Plains by 03Z along with
accompanying clouds. Gusty W to NW winds behind the front should
subside after sunset and remain light Thursday below 10 kt. MVFR CIGs
may return over the Coastal Plains not including TAF sites 06Z-12Z
Thursday before dispersing. Winds shift to a more southerly direction
towards and after 00Z Friday.

&&

.FIRE WEATHER...
Issued at 140 PM CDT Wed Mar 12 2025

- Critical to extreme fire weather conditions through early this
  evening near and west of the I-35 corridor where a Red Flag Warning
  is in effect
- There is a high chance (70%) of critical fire weather conditions
  Friday afternoon near and west of the I-35 corridor. A Fire Weather
  Watch is in effect for Friday afternoon
- There is a high chance (70%) of critical fire weather conditions
  Saturday across much of the region

Critical fire weather conditions are expected to continue late this
afternoon through early evening as the Pacific front should enter
the I-35 corridor and impact these counties, and extreme fire
weather conditions across portions of the southern Edwards Plateau
and Hill Country where wind gusts between 35 and 45 mph and RH values
around 10% are occurring. The winds are expected to drop off
considerably (10mph or less) after dark thus reducing fire weather
concerns. RH values look to stay very low (10-15%) throughout the day
Thursday but winds wont be nearly as strong (less then 10mph) so
fire weather shouldn't be much of a concern. It will remain dry as no
rain is expected across the forecasted area.

Another dryline and Pacific cold front are forecast to enter the area
on Friday, with critical fire weather conditions likely along and
west of the I-35 corridor. Wind gusts between 25 and 35 mph
coinciding with RH values of 8 to 12 percent are forecast Friday
afternoon along and west of the I-35 corridor, where a Fire Weather
Watch is now in effect.

The Pacific cold front will move through the remainder of the area
late Friday night, with additional critical fire weather concerns
developing over much of the region on Saturday. A Fire Weather Watch
for Saturday may be issued tomorrow.

Elevated fire weather concerns develop next Monday with gusty
southerly winds but continued dry air in place. Another Pacific cold
front next Wednesday will bring another episode of elevated to
critical fire weather conditions to the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              91  58  91  61 /  10   0   0   0
Austin Bergstrom Intl Airport  90  57  90  58 /  10   0   0   0
New Braunfels Muni Airport     91  56  92  58 /  10   0   0   0
Burnet Muni Airport            90  54  88  61 /   0   0   0   0
Del Rio Intl Airport           94  54  93  59 /   0   0   0   0
Georgetown Muni Airport        90  57  89  60 /  10   0   0   0
Hondo Muni Airport             93  53  92  56 /   0   0   0   0
San Marcos Muni Airport        90  55  90  58 /  10   0   0   0
La Grange - Fayette Regional   87  52  90  59 /  10  10   0   0
San Antonio Intl Airport       91  58  91  60 /   0   0   0   0
Stinson Muni Airport           93  55  92  58 /   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 8 PM CDT this evening for Edwards-Gillespie-
Kerr-Kinney-Llano-Maverick-Real-Val Verde.

&&

Short-Term...Tran
Long-Term...Platt
Aviation...Tran

In the hours before

Special weather statement, Mar 12, 6:26 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
626 PM CDT Wed Mar 12 2025

TXZ173-192>194-130015-
Williamson TX-Bastrop TX-Lee TX-Travis TX-
626 PM CDT Wed Mar 12 2025

...A strong thunderstorm will impact portions of southeastern
Williamson, eastern Travis, northeastern Bastrop and northwestern Lee
Counties through 715 PM CDT...

At 625 PM CDT, Doppler radar was tracking a strong thunderstorm over
Coupland, or 7 miles north of Elgin, moving southeast at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Taylor, Elgin, Lexington, Manor, Fedor, Paige, Tanglewood, Coupland,
Circle D-KC Estates, Camp Swift, Knobb Springs, Rices Crossing, Blue,
Beyarsville, McDade, Cedar Hills, Hills, Leo, Butler, and Manheim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3009 9709 3041 9754 3056 9738 3055 9719
      3046 9715 3053 9701 3052 9691 3049 9690
      3047 9691 3046 9689
TIME...MOT...LOC 2325Z 296DEG 17KT 3047 9737

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CP
Special weather statement, Mar 12, 7:26 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
726 PM CDT Wed Mar 12 2025

TXZ194-130115-
Lee TX-
726 PM CDT Wed Mar 12 2025

...A strong thunderstorm will impact portions of eastern Lee County
through 815 PM CDT...

At 725 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dime Box, or near Lexington, moving southeast at 35 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Giddings, Lexington, Dime Box, Fedor, Lake Somerville State Park &
Trailway, Leo, Old Dime Box, Lincoln, and Loebau.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3025 9670 3024 9674 3021 9674 3012 9684
      3035 9709 3047 9699 3045 9687 3043 9687
      3043 9685 3039 9679 3032 9674 3032 9669
      3030 9667 3029 9664
TIME...MOT...LOC 0025Z 299DEG 29KT 3035 9693

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CP
Special weather statement, Mar 12, 7:42 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
742 PM CDT Wed Mar 12 2025

TXZ194-209-130130-
Fayette TX-Lee TX-
742 PM CDT Wed Mar 12 2025

...A strong thunderstorm will impact portions of southeastern Lee and
northeastern Fayette Counties through 830 PM CDT...

At 742 PM CDT, Doppler radar was tracking a strong thunderstorm over
Giddings, moving southeast at 55 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Giddings, Fayetteville, Round Top, Carmine, Serbin, Northrup,
Rutersville, Warrenton, Ledbetter, Waldeck, Rabbs Prairie, Ellinger,
Warda, Walhalla, Willow Springs, Hills, Winedale, Rek Hill,
Nechanitz, and Manheim.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2982 9669 3003 9699 3019 9707 3021 9706
      3028 9700 3018 9677 3016 9679 3014 9677
      3015 9670 3013 9665 3012 9664 3004 9662
      2996 9657
TIME...MOT...LOC 0042Z 298DEG 48KT 3015 9695

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

CP

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 7:26 PM CDTSpecial Weather StatementEWXLee49 min
Mar 12, 7:42 PM CDTSpecial Weather StatementEWXFayette48 min
Mar 12, 7:58 PM CDTSpecial Weather StatementEWXFayette47 min
Mar 13, 7:17 AM CDTDense Fog AdvisoryEWXAtascosa, DeWitt, Fayette, Gonzales, Karnes, Lavaca and 1 more3 hr
Mar 13, 1:17 PM CDTFire Weather WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more25 hr
Mar 13, 1:17 PM CDTRed Flag WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 22 more32 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.